Giant cobblestone-like papillae during isotretinoin therapy

Eli Rosen, Judith Raz, Fani Segev

Research output: Contribution to journalArticlepeer-review

Abstract

Purpose: To report a case of giant cobblestone-like papillae that appeared during oral isotretinoin therapy. Design: Case report. Methods: A 14-year-old boy presented with bilateral eye itching for 1 week. Bilateral upper palpebral conjunctival cobblestone-like papillae, superficial punctate keratitis, and shield ulcer in the left cornea were seen. At the time, he was treated with oral isotretinoin for 6 months. Results: Following cessation of isotretinoin, the ulcer and SPK healed, and the papillae disappeared completely after an 8-week course. Conclusion: Giant cobblestone-like papillae and corneal shield ulcer may be considered as a probable isotretinoin-induced ocular adverse event.

Original languageEnglish
Pages (from-to)312-313
Number of pages2
JournalOcular Immunology and Inflammation
Volume17
Issue number5
DOIs
StatePublished - Oct 2009
Externally publishedYes

Keywords

  • Acne
  • Adverse events
  • Cobblestone-like papillae
  • Corneal shield ulcer
  • Isotretinoin

Fingerprint

Dive into the research topics of 'Giant cobblestone-like papillae during isotretinoin therapy'. Together they form a unique fingerprint.

Cite this